Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 19, 2008, 7:12 PM MST for 4 counties in Arizona. It took effect at Apr 20, 2008, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 7:12 PM MST (02:12 UTC)
- In effect from
- Apr 20, 2008, 9:00 AM MST
- Expired
- Apr 20, 2008, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4048 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 200212 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 712 PM MST SAT APR 19 2008 AZZ104>117-137>140-201015- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-080420T0200Z/ /O.UPG.KFGZ.FW.A.0005.080420T1600Z-080421T0200Z/ /O.NEW.KFGZ.FW.W.0007.080420T1600Z-080421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 712 PM MST SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM OVER THE WEST COAST WILL MOVE INTO THE NORTHERN ROCKIES ON SUNDAY BRINGING ANOTHER ROUND OF STRONG AND GUSTY WINDS TO NORTHERN ARIZONA. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH FROM LATE MORNING ON SUNDAY INTO EARLY SUNDAY EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER INTO THE 6 TO 12 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY. THIS EVENING...AN INCREASE IN RELATIVE HUMIDITY AND WEAKER WINDS ARE RESULTING IN A DIMINISHED CRITICAL FIRE WEATHER CONDITIONS...AND FOR THIS REASON THE RED FLAG WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE AT 7 PM MST. PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE WEATHER WATCH FOR SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ118-200315- /O.CAN.KFGZ.FW.A.0005.080420T1600Z-080421T0200Z/ /O.EXP.KFGZ.FW.W.0006.000000T0000Z-080420T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 712 PM MST SAT APR 19 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A LOW PRESSURE SYSTEM OVER THE WEST COAST WILL MOVE INTO THE NORTHERN ROCKIES ON SUNDAY BRINGING ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS...HOWEVER FOR NORTHERN GILA COUNTY WINDS OR MINIMUM RELATIVE HUMIDITY IS NOT EXPECTED TO REACH CRITICAL FIRE WEATHER CONDITIONS AND FOR THIS REASON THE FIRE WEATHER WATCH HAS BEEN DROPPED FOR NORTHERN GILA COUNTY. THIS EVENING...AN INCREASE IN RELATIVE HUMIDITY AND WEAKER WINDS ARE RESULTING IN A DIMINISHED CRITICAL FIRE WEATHER CONDITIONS...AND FOR THIS REASON THE RED FLAG WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE AT 7 PM MST. $$
4 follow-up statements
000 WWUS85 KFGZ 200926 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 226 AM MST SUN APR 20 2008 AZZ104>117-137>140-201730- /O.NEW.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ /O.CON.KFGZ.FW.W.0007.080420T1600Z-080421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 226 AM MST SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE THIS MORNING INTO EARLY EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER INTO THE 8 TO 15 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED TO DETERIORATE AGAIN ON MONDAY WITH WINDS 25 TO 35 MPH...AND RELATIVE HUMIDITIES 6 TO 11 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE WEATHER WATCH FOR MONDAY. $$ AZZ118-201730- /O.NEW.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 226 AM MST SUN APR 20 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY AND MONDAY. SOUTHWESTERLY WINDS 20 TO 30 MPH ARE EXPECTED ON MONDAY...WITH RELATIVE HUMIDITIES 6 TO 11 PERCENT RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$ BK
000 WWUS85 KFGZ 201710 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST SUN APR 20 2008 AZZ108-137-138-210115- /O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ /O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 1010 AM MST SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH FOR MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED LATE THIS MORNING INTO EARLY EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER INTO THE 10 TO 15 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED TONIGHT. WIND SPEEDS FOR MONDAY ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS...SO THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN CANCELLED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ118-201815- /O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 1010 AM MST SUN APR 20 2008 ...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH FOR MONDAY. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS FOR MONDAY...WITH SPEEDS OF 10 TO 15 MPH ANTICIPATED. $$ AZZ104>107-109>117-139-140-210115- /O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ /O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1010 AM MST SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO EARLY THIS EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER INTO THE 10 TO 15 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED TO DETERIORATE AGAIN ON MONDAY WITH WINDS OF 15 TO 25 MPH...AND RELATIVE HUMIDITIES OF 6 TO 11 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE WEATHER WATCH FOR MONDAY. $$ JJ
000 WWUS85 KFGZ 202150 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST SUN APR 20 2008 AZZ108-137-138-202300- /O.CAN.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 250 PM MST SUN APR 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS ACROSS YAVAPAI COUNTY HAVE REMAINED BELOW CRITICAL LEVELS THROUGH EARLY AFTERNOON. A SLIGHT INCREASE IN WINDS CAN BE EXPECTED THROUGH LATE THIS AFTERNOON...BUT WIDESPREAD CRITICAL CONDITIONS ARE NOT ANTICIPATED. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE REST OF TODAY. $$ AZZ104>107-210200- /O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ /O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 250 PM MST SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WIND A LOW HUMIDITY... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA THROUGH EARLY THIS EVENING...BRINGING SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 40 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 6 TO 13 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED TONIGHT. FOR MONDAY...WIND SPEEDS ARE EXPECTED TO PEAK DURING THE MORNING HOURS WITH SPEEDS GENERALLY BELOW CRITICAL LEVELS DURING THE AFTERNOON. THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN CANCELLED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ109>117-139-140-210700- /O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ /O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 250 PM MST SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO EARLY THIS EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER TO 7 TO 15 PERCENT RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED TO DETERIORATE AGAIN ON MONDAY WITH WINDS OF 15 TO 25 MPH...AND RELATIVE HUMIDITIES OF 6 TO 11 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE WEATHER WATCH FOR MONDAY. $$ JJ
000 WWUS85 KFGZ 210204 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 704 PM MST SUN APR 20 2008 AZZ109>117-139-140-211015- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ /O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 704 PM MST SUN APR 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. TEMPERATURES ARE BEGINNING TO COOL THIS EVENING...THUS ALLOWING FOR THE RECOVERY OF RH VALUES ACROSS NORTHERN ARIZONA. A FEW SITES IN THE FORECAST AREA CONTINUE TO SHOW RED FLAG CONDITIONS...BUT THESE WILL DISAPPEAR WITHIN THE HOUR AS RH AND WINDS STOP MEETING RED FLAG CRITERIA. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. FOR MONDAY...A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT NORTHERN ARIZONA. CONDITIONS ARE EXPECTED TO DETERIORATE DURING THE MORNING HOURS WITH WINDS OF 15 TO 25 MPH...AND RELATIVE HUMIDITIES OF 7 TO 12 PERCENT. PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH FOR MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. $$ AZZ104>107-210315- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 704 PM MST SUN APR 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. TEMPERATURES ARE BEGINNING TO COOL THIS EVENING...THUS ALLOWING FOR THE RECOVERY OF RH VALUES ACROSS NORTHERN ARIZONA. A FEW SITES IN THE FORECAST AREA CONTINUE TO SHOW RED FLAG CONDITIONS...BUT THESE WILL DISAPPEAR WITHIN THE HOUR AS RH AND WINDS STOP MEETING RED FLAG CRITERIA. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:30 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 19, 3:30 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST SAT APR 19 2008 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE ACROSS THE WESTERN UNITED STATES. THIS WEATHER PATTERN WILL KEEP TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL AND PRODUCE PERIODS OF BREEZY WINDS THROUGH FRIDAY. STRONG WINDS WITH GUSTS RANGING FROM 35 TO 50 MPH WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING THEN DIMINISH OVERNIGHT. BREEZY WINDS WILL RETURN TOMORROW MORNING A FEW HOURS AFTER SUNRISE WITH STRONGER GUSTS IN THE AFTERNOON RANGING FROM 30 TO 40 MPH. && .DISCUSSION...A WIND ADVISORY AND RED FLAG WARNING REMAIN IN EFFECT ACROSS MOST OF NORTHERN ARIZONA THROUGH 7 PM TONIGHT. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET AS THE VERTICAL MIXING LAYER DECREASES. A LONG WAVE TROUGH WILL REMAIN IN PLACE OVER THE WESTERN UNITED STATES THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL SHORT WAVE TROUGHS WILL MOVE ALONG THIS UPPER LEVEL PATTERN...CAUSING LOCAL AREA PRESSURE GRADIENTS TO TIGHTEN AND PRODUCING PERIODS OF BREEZY WINDS ACROSS MUCH OF THE NORTHLAND. BOTH THE EUROPEAN AND GFS MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MID WEEK WITH THE TIMING AND INTENSITY OF THESE SHORT WAVE TROUGHS. HOWEVER...FORECAST CONFIDENCE IN RUN TO RUN CONSISTENCY IS ONLY FAIR AND THE TIMING OF THESE SHORT WAVES SEEMS TO CHANGE SLIGHTLY WITH EACH NEW MODEL RUN. THE FORECAST THROUGH WEDNESDAY CALLS FOR PERIODS OF BREEZY WINDS WITH HIGHER WIND GUSTS IN THE AFTERNOON. COOLER AIR ALOFT ASSOCIATED WITH THIS LONG WAVE TROUGH PATTERN WILL KEEP OUR TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL LEVELS WITH NO CHANCES FOR PRECIPITATION IN THE FORECAST. && .AVIATION...FOR THE 00Z PACKAGE...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTH-SOUTHWEST WINDS OF 20-30 KTS WITH GUSTS OF 40 TO 45 KTS THIS AFTERNOON. WINDS WILL BEGIN TO DECREASE BY 02Z-03Z... REMAINING IN THE 10-20 KT RANGE OVERNIGHT. WINDS WILL INCREASE AGAIN AFTER 15Z SUNDAY...WITH SUSTAINED SPEEDS OF 20-25 KT GUSTING TO 30-35 KT. OTHERWISE...EXPECT VFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR NORTHERN ARIZONA. FIRE WEATHER WATCH IN EFFECT FROM 9 AM MST UNTIL 7 PM MST SUNDAY FOR NORTHERN ARIZONA. SEE PHXRFWFGZ FOR DETAILS. SEE PHXFWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FOR TUESDAY THROUGH THURSDAY...DRY WESTERLY FLOW WILL CONTINUE OVER NORTHERN ARIZONA WITH LOW AFTERNOON HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AFTERNOON BREEZES. A WEATHER DISTURBANCE IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY. INCREASING WINDS WITH THIS FEATURE MAY CREATE CRITICAL FIRE WEATHER CONDITIONS. && .FGZ WATCHES/WARNINGS/ADVISORIES...A WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING FOR AZZ004>007-009>017-038>040. A RED FLAG WARNING IN EFFECT THROUGH 7 PM MST THIS EVENING FOR ALL FIRE WEATHER ZONES IN NORTHERN ARIZONA. A FIRE WEATHER WATCH IN EFFECT SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL FIRE WEATHER ZONES IN NORTHERN ARIZONA. && PUBLIC.......BOHLIN AVN/FIREWX...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 19, 9:30 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SAT APR 19 2008 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC NORTHWEST WILL HELP BRING STRONG AND GUSTY WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BY LATE THIS MORNING...LASTING THROUGH THE AFTERNOON. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR MUCH OF TODAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER INTO THE 6 TO 12 PERCENT RANGE COMBINING WITH WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 7 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BY LATE SUNDAY MORNING...WINDS WILL INCREASE ONCE AGAIN WITH THE RELATIVE HUMIDITY DROPPING TO BETWEEN 8 AND 15 PERCENT. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY. IN ADDITION...WIND GUSTS COULD EXCEED 40 MPH BY SUNDAY AFTERNOON WITH A WIND ADVISORY POSSIBLE. FOR MONDAY AND MUCH OF THE WEEK...EXPECT GRADUALLY WEAKENING WINDS AND A SLOW INCREASE IN AFTERNOON RELATIVE HUMIDITY VALUES. CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN A POSSIBILITY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:26 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.